Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 18, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 25, 2002, 6:13 PM EDT for Clinton County, Michigan. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 25, 2002, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Clinton County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:31 PM EDT | Thunderstorm Wind 53 E | Eagle, MI | Severe thunderstorm wind gusts blew down several trees along Grand River Avenue in the extreme southwest corner of Clinton county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 252213 SVRGRR MIC037-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 613 PM EDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 700 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF WACOUSTA...OR ABOUT 9 MILES EAST OF PORTLAND...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DE WITT AROUND 625 PM EDT ST. JOHNS AROUND 640 PM EDT SLEEPY HOLLOW STATE PARK AROUND 655 PM EDT DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4291 8486 4274 8476 4286 8432 4306 8444 BM RG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 25, 3:15 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 PM EDT TUE JUN 25 2002 MAIN FORECAST PROBLEM IN THE NEAR TERM IS FOR POPS FIRST THREE PERIODS AS SLOW MOVING COLD FRONT PUSHES THROUGH THE GRR CWA. FOR TONIGHT...SCATTERED THUNDERSTORMS HAVE FIRED THIS AFTERNOON ACROSS THE SOUTHERN TIER COUNTIES OF THE GRR CWA ALONG THE NORTHERN EXTENT OF THE UPPER LOW/TROUGH THAT HAS BEEN ACROSS THE SE U.S. LAST COUPLE DAYS. THESE STORMS SHOULD PERSIST THIS EVENING...GRADUALLY DECREASING WITH LOSS OF INSOLATION. MEANWHILE...EXPECT CLOUDS TO INCREASE ACROSS THE NORTHERN CWA AS SHORTWAVE TROUGH MOVES SOUTH. TIMING AND AMOUNTS OF PRECIP WILL BE DIFFICULT TO PIN DOWN TONIGHT AND MONDAY...AS RELATIVELY WEAK FORCING COMBINES WITH DEEP MOISTURE...RESULTING IN SOME LOCALIZED HEAVY RAIN PRODUCING STORMS. EXPECT COVERAGE OF PRECIP TO WARRANT LIKELY POPS BY WED MORNING...BUT WIDESPREAD SIGNIFICANT QPF SHOULD BE LIMITED BY A LACK OF STRONG INFLOW/CONVERGENCE ALONG THE FRONT. GIVEN EXPECTED CLOUDS AND CURRENT DEW POINTS...MINS AROUND 70 LOOK GOOD TONIGHT. AS FOR SEVERE WX POTENTIAL ON WED...ENVIRONMENTAL WINDS NOT OVERLY IMPRESSIVE...AND FREEZING LEVELS ARE PROGGED TO BE NEAR 13 KFT... WHICH SHOULD KEEP SEVERE THREAT CONFINED TO THE VERY STRONGEST UPDRAFTS. HEAVY RAIN MAY BE AN ISSUE AS MBE VECTORS SUGGEST SLOW MOVING STORMS DURING THE MORNING...COINCIDENT WITH THE TIME OF DEEPEST MOISTURE AND BEST LIFT. MAX TEMPS SHOULD BE A BIT BELOW GUIDANCE GIVEN THE AMOUNT OF CLOUDS/PRECIP EXPECTED DURING THE DAY. PRECIP ENDS FROM NORTH TO SOUTH ON WED NIGHT. SOME SHOWERS MAY PERSIST ACROSS THE FAR SOUTH THU MORNING AS THE FRONT SLOWS DOWN AND STALLS SOUTH OF THE FA. WILL END POPS ALL ZONES BY 12Z THU...BUT KEEP CLOUDS IN THE FORECAST ACROSS THE SOUTH THROUGH THE DAY. COOLER AND DRIER AIR WILL BE THE STORY FOR THE REST OF THU AND THU NIGHT. OSTUNO EXTENDED FORECAST DISCUSSION... MODELS CONSISTENT WITH PREVIOUS RUN BRINGING A BRIEFLY COOLER WEATHER FRIDAY AND SATURDAY WITH TEMPERATURES AND HUMIDITIES BEGINNING TO CLIMB AGAIN ON SUNDAY AS COOLER AIR SLAMS INTO WESTERN EDGE OF THE BERMUDA HIGH AND STOPS. WILL MAINTAIN MENTION OF SHOWERS AND TSTORMS ON MON AND EXTEND CHANCE INTO TUESDAY AS A SERIES OF 500 MB TROUGHS MOVE THROUGH AND DAMPEN OUT THE SUBSIDENCE CAUSED BY THE DOMINANT UPPER RIDGE. MWH .GRR...NONE.
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.